Advertisement

How can pentamidine injection lower my blood sugar?

Yes. If you are taking pentamidine injections, your blood sugar may drop. This can happen shortly after administration of the injection. It is thought to be due to the toxic affect of pantamidine on pancreatic cells causing a massive release of insulin. Rarely, blood sugar may go very low. Symptoms may be severe and can happen after you stop taking pentamidine. It may also happen with nebulized pentamidine. They include:
  • nervousness
  • cold sweats
  • clammy feeling
  • dizziness
  • weakness
  • unusual hunger
  • abnormal heartbeat
  • blurred vision
  • confusion
  • slurred speech

Call your doctor if you have any symptoms of low blood sugar.  Family members should call 911 immediately if there is a loss of consciousness.
After repeated doses, the pancreatic cells may be unable to release enough insulin causing high blood sugar.


Continue Learning about Anti-Infective Agent

What medications does hydroxychloroquine interact with?
Donna Hill Howes, RNDonna Hill Howes, RN
If you are taking digoxin, hydroxychloroquine may not be a good option for you. This answer was ada...
More Answers
What side effects does hydroxychloroquine cause?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include retinal problems, headaches, dizziness, loss of appetite, nausea, vomiting,...
More Answers
What is hydroxychloroquine?
Donna Hill Howes, RNDonna Hill Howes, RN
Hydroxychloroquine (Plaquenil) was developed to treat malaria, but was later found to be an effectiv...
More Answers
What should I know about hydroxychloroquine before taking it?
Donna Hill Howes, RNDonna Hill Howes, RN
Hydroxychloroquine should not be taken for prolonged periods by children. If you have glucose-6-pho...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.